Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 177, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 5:56 PM CDT for Newton County, Scott County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 5:56 PM CDT (22:56 UTC)
- Expired
- Sep 1, 2008, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 012256 TORJAN MSC101-123-020000- /O.NEW.KJAN.TO.W.0177.080901T2256Z-080902T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT MON SEP 1 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...HARPERVILLE...FOREST... SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 700 PM CDT * AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF NEWTON...MOVING NORTHWEST AT 45 MPH. * THE TORNADO WILL BE NEAR... LAWRENCE BY 605 PM CDT... 7 MILES SOUTHWEST OF CONEHATTA BY 615 PM CDT... 7 MILES NORTHEAST OF FOREST BY 620 PM CDT... HARPERVILLE...STEELE AND HILLSBORO BY 630 PM CDT... LUDLOW BY 650 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3258 8974 3258 8932 3223 8900 3223 8943 TIME...MOT...LOC 2256Z 134DEG 39KT 3223 8915 $$ GARRETT
3 follow-up statements
000 WWUS54 KJAN 012311 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 611 PM CDT MON SEP 1 2008 MSC101-123-020000- /O.CON.KJAN.TO.W.0177.000000T0000Z-080902T0000Z/ NEWTON MS-SCOTT MS- 611 PM CDT MON SEP 1 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN SCOTT AND WESTERN NEWTON COUNTIES... AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR LAWRENCE...OR 7 MILES WEST OF NEWTON... MOVING NORTHWEST AT 45 MPH. THE TORNADO WILL BE NEAR... FOREST BY 625 PM CDT... HILLSBORO AND STEELE BY 630 PM CDT... HARPERVILLE BY 635 PM CDT... LUDLOW BY 650 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3258 8974 3257 8931 3223 8900 3223 8943 TIME...MOT...LOC 2311Z 134DEG 39KT 3232 8930 $$ EEC
000 WWUS54 KJAN 012332 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 632 PM CDT MON SEP 1 2008 MSC101-012342- /O.CAN.KJAN.TO.W.0177.000000T0000Z-080902T0000Z/ NEWTON MS- 632 PM CDT MON SEP 1 2008 ...THE TORNADO WARNING FOR WESTERN NEWTON COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3223 8943 3258 8974 3257 8933 3223 8932 TIME...MOT...LOC 2332Z 134DEG 39KT 3245 8955 $$ MSC123-020000- /O.CON.KJAN.TO.W.0177.000000T0000Z-080902T0000Z/ SCOTT MS- 632 PM CDT MON SEP 1 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN SCOTT COUNTY... AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR HILLSBORO...OR NEAR HARPERVILLE...MOVING NORTHWEST AT 45 MPH. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3223 8943 3258 8974 3257 8933 3223 8932 TIME...MOT...LOC 2332Z 134DEG 39KT 3245 8955 $$ DHB
000 WWUS54 KJAN 012345 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT MON SEP 1 2008 MSC123-012355- /O.CAN.KJAN.TO.W.0177.000000T0000Z-080902T0000Z/ SCOTT MS- 645 PM CDT MON SEP 1 2008 ...THE TORNADO WARNING FOR NORTHEASTERN SCOTT COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3223 8943 3258 8974 3257 8933 3223 8932 TIME...MOT...LOC 2345Z 134DEG 39KT 3255 8967 $$ DHB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 4:41 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 1, 4:41 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT MON SEP 1 2008
.SHORT TERM...SERIOUS IMPACTS FROM GUSTAV WILL CONTINUE INTO THE
EVENING. THE CENTER OF THE HURRICANE HAS LIFTED INTO SERN LA AND
WILL SLOWLY LIFT NWWD ACROSS LA OVER THE NEXT DAY OR SO. SQUALLS AND
A HEALTHY POTENTIAL FOR TORNADOES WILL CONTINUE INTO THE EVENING AND
THE TORNADO WATCH HAS BEEN EXPANDED TO COVER SERN AR/MS DELTA ZONES.
WIND GUSTS WELL ABOVE HURRICANE STRENGTH /92 MPH/ HAVE BEEN REPORTED
AT BATON ROUGE THIS AFTERNOON. A BIG CONCERN IS THE GOOD POSSIBILITY
THAT WIND GUSTS WILL INCREASE SIGNIFICANTLY OVER SWRN ZONES AS THE
HURRICANE CENTER LIFTS TO THE NW CLOSER TO THOSE AREAS. ALTHOUGH
GUSTAV WILL CONTINUE TO WEAKEN...WIND GUSTS NEAR HURRICANE STRENGTH
WILL REMAIN POSSIBLE OVER SWRN ZONES THROUGH MIDNIGHT. HEALTHY QPF
FIELDS WILL CONTINUE AS TROPICAL RAIN BANDS MOVE THROUGH TONIGHT AND
TOMORROW. THE EURO IS HEAVIEST ON PCPN TUESDAY...ADDING ANOTHER 2-3
INCHES OF RAIN TO THE WATCH AREA. WILL CONTINUE FLASH FLOOD WATCH
THROUGH TUESDAY FOR NOW.
HAVE TRIED TO TAPER WIND RISKS FROM THE EAST OVERNIGHT BUT THESE
WILL BE ADJUSTED AS THE NIGHT WEARS ON. STRONG 850 MB FLOW WILL
CONTINUE THROUGH TOMORROW OVER WRN ZONES AND WILL SEE GUSTY WIND
CONTINUE...ESPECIALLY IN RAINBANDS AND ASSOCIATED CONVECTION WHEN
WINDS GET MIXED DOWN TO THE SURFACE.
CONSIDERABLE RAINFALL TOTALS REMAIN OVER EXTREME WRN ZONES THROUGH
TUESDAY NIGHT. THE REMNANTS OF GUSTAV LIFT INTO EXTREME NERN TX
WEDNESDAY WITH 850 MB FLOW STILL HANGING AROUND 50 KTS ALONG THE MS
RIVER REGION INTO WED AFTERNOON BEFORE THE LOW GRADUALLY CURVES BACK
NEWD INTO AR.
.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING IN
THE AREA. IF THE REMNANTS OF GUSTAV DO STALL OUT OR SLOW DOWN THIS
WILL SET THE STAGE FOR A PROLONGED PERIOD OF RAIN. IF THIS SCENARIO
SETS UP THEN THE FLASH FLOOD WATCH MAY BE EXTENDED INTO THU WHERE
IT LOOKS LIKE AN AREA OF HEAVY RAIN COULD SET UP ACROSS NERN LA/SERN
AR AND WRN MS. AFTER THU IT STILL LOOKS LIKE THERE WILL BE A DECENT
CHANCE FOR SOME RAIN INTO THE WEEKEND. /CAB/
&&
.AVIATION...CEILINGS ACROSS THE REGION WERE GENERALLY MVFR TO VFR
CONDITIONS THIS AFTERNOON. TROPICAL SHOWERS AND EMBEDDED
THUNDERSTORMS WILL CONTINUE FOR MVFR TO IFR ISSUES WITH PERIODS OF
HEAVY RAINS ACROSS THE REGION FOR THE NEXT 24 HOURS. EXPECT CEILINGS
FROM MVFR-IFR LEVELS TO DEVELOP FROM THE SOUTH FOR LATE THIS
AFTERNOON THROUGH TONIGHT INTO TUESDAY MORNING. STRONG GUSTY WINDS
WILL ALSO BE AN ISSUE FOR TODAY AND TONIGHT. THE HIGHEST WINDS WILL
OCCUR OVER CENTRAL AND SRN ZONES WITH TROPICAL STORM FORCE GUSTS
POSSIBLE SOUTH OF I-20. WIND WILL INCREASE OVER NWRN AREAS DURING
THE EVENING AS GUSTAV LIFTS NWWD ACROSS LA./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 81 72 85 / 100 100 82 95
MERIDIAN 74 81 71 86 / 83 91 62 71
VICKSBURG 73 82 73 84 / 100 100 99 98
HATTIESBURG 73 81 73 86 / 100 100 57 69
NATCHEZ 74 80 75 82 / 100 98 99 94
GREENVILLE 73 83 72 81 / 93 99 97 100
GREENWOOD 73 82 72 83 / 84 92 77 92
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR MSZ029>033-038-039-
045-046.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR MSZ047-
053-059>061.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ040>043-047>050-
053>056-059>066-072>074.
WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR MSZ051-052-057-058.
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>028-
034>037-040>044-050.
TROPICAL STORM WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR
MSZ056-064>066-072>074.
WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT TUESDAY FOR
MSZ056-064>066-072>074.
TROPICAL STORM WIND WARNING UNTIL 1 AM CDT TUESDAY FOR MSZ048-
049-054-055-062-063.
WIND ADVISORY FROM 1 AM TO 7 AM CDT TUESDAY FOR MSZ048-049-054-
055-062-063.
LA...TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR
LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.
WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR ARZ074-075.
&&
03/17/CABHazardous weather outlook, Sep 1, 2:25 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT MON SEP 1 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>056- 021900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AND TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ018-019-025>039-044>046-051-052-057-058-021900- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER- CLARKE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER WIND GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. LOCALLY HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. LAZ024-026-MSZ059>063-021900- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH PORTION OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER WIND GUSTS BETWEEN 60 AND 70 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF HIGHWAY 84 THROUGH TONIGHT. THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 6 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 6 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ064>066-072>074-021900- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 5 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 5 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Local storm report, Sep 1, 3:05 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 3 SW BAY SPRINGS 31.95N 89.32W
09/01/2008 SMITH MS LAW ENFORCEMENT
TREES DOWN ON HWY 531. PROBABLE TORNADO BASED ON RADAR.
&&
FXALocal storm report, Sep 1, 3:11 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
TWO TRAVEL TRAILERS FLIPPED OVER.
&&
FXALocal storm report, Sep 1, 4:18 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TROPICAL STORM RALEIGH 32.03N 89.52W
09/01/2008 SMITH MS LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. BASED ON RADAR MAY BE
TORNADO TRACKS WITHIN THE COUNTY. SURVEYS WILL BE
CONDUCTED AT LATER DATES.
&&
FXALocal storm report, Sep 1, 4:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 6 NNW FANNIN 32.50N 90.00W
09/01/2008 MADISON MS LAW ENFORCEMENT
ROSS BARNETT RESERVOIR PATROL REPORTS TORNADO ON THE
GROUND NEAR HWY 43 AT THE RESERVOIR
&&
FXALocal storm report, Sep 1, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
EXTENSIVE TREE AND POWERLINE DAMAGE ACROSS ADAMS COUNTY.
ESTIMATE OF 50 PCT OF THE COUNTY WITHOUT POWER. LOTS OF
ROADS BLOCKED BY TREES AND POWERLINES. MEASURED GUSTS OF
50 MPH AT NATCHEZ ADAMS CD OFFICE.
&&
FXALocal storm report, Sep 1, 5:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 10 S HATTIESBURG 31.17N 89.31W
09/01/2008 FORREST MS EMERGENCY MNGR
SPORADIC REPORTS OF A FEW TREES DOWN ALONG THE PATH OF
ROTATING SQUALL THAT MOVED ACROSS CENTRAL FORREST COUNTY.
TREE DOWN ACROSS INTERSTATE 59.
1210 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS LAMAR COUNTY ASSOCIATED WITH
BANDS OF SQUALLS MOVING ACROSS COUNTY.
1215 PM NON-TSTM WND GST COLUMBIA 31.26N 89.83W
09/01/2008 M52.00 MPH MARION MS LAW ENFORCEMENT
1233 PM TROPICAL STORM COLUMBIA 31.26N 89.83W
09/01/2008 MARION MS EMERGENCY MNGR
POWER OUTAGES AND TREES DOWN ACROSS MARION
COUNTY...INCLUDING TREES DOWN AND OUTAGES IN THE CITY OF
COLUMBIA.
1233 PM TROPICAL STORM ROXIE 31.51N 91.07W
09/01/2008 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS WESTERN FRANKLIN COUNTY.
1233 PM TROPICAL STORM BOGUE CHITTO 31.43N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SCATTERED TREES DOWN AND POWER OUTAGES ACROSS THE
SOUTHERN PART OF LINCOLN COUNTY.
0134 PM TORNADO PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
AT LEAST A BRIEF TOUCHDOWN...FUNNEL CLOUD WITH DEBRIS
REPORTED NEAR SHERIFF OFFICE. FUNNEL CLOUD ALSO SPOTTED
ABOUT 1 MILE NW.
0144 PM TROPICAL STORM BROOKLYN 31.06N 89.18W
09/01/2008 FORREST MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49 AT HWY 13. BLOCKING SOUTHBOUND
LANE.
0154 PM FUNNEL CLOUD 12 ENE COLUMBIA 31.32N 89.64W
09/01/2008 LAMAR MS EMERGENCY MNGR
ON LAMAR...MARION COUNTY LINE.
0158 PM NON-TSTM WND GST 12 N COLUMBIA 31.43N 89.83W
09/01/2008 M60.00 MPH MARION MS EMERGENCY MNGR
MEASURED WIND GUST AS ROTATING SQUALL PASSED BETWEEN
BUNKER HILL AND SOCIETY HILL NEAR THE MARION/JEFFERSON
DAVIS COUNTY LINE
0205 PM TROPICAL STORM GALLMAN 31.93N 90.39W
09/01/2008 COPIAH MS AMATEUR RADIO
TREES AND POWERLINE DOWN
0215 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
TWO TRAVEL TRAILERS FLIPPED OVER.
0223 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH.
NUMEROUS...WIDESPREAD TREES DOWN ACROSS LINCOLN COUNTY.
TREE FELL ON A FIRE ENGINE AND INJURIES HAVE BEEN
REPORTED.
0223 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN ACROSS ADAMS COUNTY.
0231 PM TORNADO 2 NE STRINGER 31.89N 89.24W
09/01/2008 JASPER MS LAW ENFORCEMENT
TREES DOWN ON CR 10. PROBABLE TORNADO BASED ON RADAR.
0240 PM TORNADO 3 SW BAY SPRINGS 31.95N 89.32W
09/01/2008 SMITH MS LAW ENFORCEMENT
TREES DOWN ON HWY 531. PROBABLE TORNADO BASED ON RADAR.
0417 PM TROPICAL STORM RALEIGH 32.03N 89.52W
09/01/2008 SMITH MS LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE. BASED ON RADAR MAY BE
TORNADO TRACKS WITHIN THE COUNTY. SURVEYS WILL BE
CONDUCTED AT LATER DATES.
0440 PM TORNADO 6 NNW FANNIN 32.50N 90.00W
09/01/2008 MADISON MS LAW ENFORCEMENT
ROSS BARNETT RESERVOIR PATROL REPORTS TORNADO ON THE
GROUND NEAR HWY 43 AT THE RESERVOIR
0538 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
EXTENSIVE TREE AND POWERLINE DAMAGE ACROSS ADAMS COUNTY.
ESTIMATE OF 50 PCT OF THE COUNTY WITHOUT POWER. LOTS OF
ROADS BLOCKED BY TREES AND POWERLINES. MEASURED GUSTS OF
50 MPH AT NATCHEZ ADAMS CD OFFICE.
&&
FXAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:59 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 46 min |
| Sep 1, 11:27 AM CDT | Tornado Warning | JAN | Jasper, Jones | 47 min |
| Sep 1, 11:45 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 60 min |
| Sep 1, 12:07 PM CDT | Tornado Warning | JAN | Smith | 38 min |
| Sep 1, 1:28 PM CDT | Tornado Warning | JAN | Lamar, Marion | 47 min |
| Sep 1, 1:32 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| Sep 1, 1:59 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Sep 1, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Jones | 48 min |
| Sep 1, 2:39 PM CDT | Tornado Warning | JAN | Smith | 51 min |
| Sep 1, 2:47 PM CDT | Tornado Warning | JAN | Clarke | 13 min |
| Sep 1, 2:57 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
| Sep 1, 3:02 PM CDT | Tornado Warning | JAN | Clarke | 43 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Jasper | 47 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 1, 4:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| Sep 1, 4:07 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Sep 1, 4:12 PM CDT | Tornado Warning | JAN | Scott | 48 min |
| Sep 1, 4:21 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 54 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | JAN | Rankin | 32 min |
| Sep 1, 4:37 PM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 1, 4:57 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 33 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 43 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Neshoba | 28 min |
| Sep 1, 6:02 PM CDT | Lake Wind Advisory | JAN | Choctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more | 4 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.